Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not absorb dapsone properly.
What might happen:
A decrease in the effect of dapsone may occur.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. They may already be aware of this interaction and may be monitoring you for it. If your doctor prescribes these medicines together, it may be necessary to change the time of day when you take them. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Metroka CE, McMechan MF, Andrada R, Laubenstein LJ, Jacobus DP. Failure of prophylaxis with dapsone in patients taking dideoxyinosine. N Engl J Med 1991 Sep 5;325(10):737.
2.Knupp CA, Brater DC, Relue J, Dunkle LM, Barbhaiya RH. A pharmacokinetic interaction study between didanosine (DDI) and ketoconazole (KET) in HIV patients. Clin Pharmacol Ther 1992 Feb;51(2):155.
3.Sahai J, Garber G, Gallicano K, Oliveras L, Cameron DW. Effects of the antacids in didanosine tablets on dapsone pharmacokinetics. Ann Intern Med 1995 Oct 15;123(8):584-7.